MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT1 ANALYZER

ABBOTT POINT OF CARE I-STAT1 ANALYZER
Catalog Number 640-0000
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/23/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).There was no investigation performed.Product was not returned for investigation.Investigation: n/a.Assessment: no repeats on the i-stat or laboratory instrument.The reporter indicated that the same sample was tested on both the i-stat and the lab instrument.The i-stat results would be consistent with a sample drawn into an edta tube.Only samples collected in un-heparinized or lithium or sodium heparinized blood collection devices may be used for testing using any of the i-stat chemistry cartridges.Edta may not be used with any cartridge type other than the glucose or bnp cartridges.Edta will cause a clinically significant error in sodium, potassium, chloride and hematocrit results and may affect other chemistry tests (b)(6) - sample collection).Use of an edta tube would decrease the ionized calcium and increase k+.No information regarding the patient, sample type or sample handling were available upon repeated follow up.
 
Event or Problem Description
On (b)(6) 2015, abbott point of care was contacted by a customer regarding i-stat1 analyzer (b)(4) that had lower results on k and na on a patient.There was no patient information at the time of this report.There was no repeat on i-stat.No reply from the customer.Return product is not available for investigation.Test: na, i-stat: 121, chemistry machine: 140; test: k, i-stat: >9, chemistry machine: 5.0.At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT1 ANALYZER
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6938652
Report Number2245578-2017-00543
Device Sequence Number13594779
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number640-0000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1